General Question

rory's avatar

SSRI withdrawal?

Asked by rory (1162 points ) 3 weeks ago

As I mentioned in a past post, I’ve been on an SSRI, Zoloft, for the past five years to treat an anxiety disorder. I decided to go off of the medication this summer.

I tapered off very slowly, and for the past four or so days have been medication free. I’m noticed that I’m having EXTREME mood swings. One minute, I’ll feel fantastic and great about the world and the next I’ll be crying hysterically, wanting to throw things. I get frustrated and anxious really easily by the things around me—if a task seems too overwhelming my automatic reaction will literally be to cry and leave. I’ve been able to curb this impulse (usually), but I also chipped the paint on my wall from throwing a metal water bottle across the room, and in general feel lousy and not myself.

Is this a normal reaction? Will it end soon?

Observing members: 0 Composing members: 0

6 Answers

LuckyGuy's avatar

Others with more info and experience in this area will no doubt be answering you soon. Until they do, know that you are not alone. People here care.

zenvelo's avatar

Get yourself to a doctor today. You need to be evaluated to see if your weaning was appropriate, and if you need meds of another sort.

While I understand your wanting to be off the medication, it really needs to be done with a doctor to monitor it. This is for your own safety, especially after five years use.

rory's avatar

@zenvelo I weaned off under a doctor’s supervision. She wrote me out instructions for the correct decreases in dosage.

zenvelo's avatar

@rory Good! Still, call her office right now and let her know what is going on. You are brave feeling all this on your own, yet you can rely on people that are willing to help you through this.

Good luck to you, and keep us posted, we care.

Seaofclouds's avatar

Zoloft has a half-life of about 24 hours. At 4 days without taking any medication, you are now at a point where about 94% of the medication has been eliminated from your system. Your body is almost completely free of the Zoloft, so now it must start working on it’s own again (without the effects of the Zoloft). I would call your doctor to let her know the symptoms you are experiencing (which does sound like withdrawal from the Zoloft). She may have something else she would like you to try, especially if you need help managing your moods during this time.

Response moderated (Flame-Bait)

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther